Alert archive / Minnesota / Frost Advisories in 2011
Frost Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 15, 2011, 2:23 PM CDT for 11 counties in North Dakota; 18 counties in Minnesota. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 2:23 PM CDT (19:23 UTC)
- In effect from
- May 16, 2011, 4:00 AM CDT
- Expired
- May 16, 2011, 7:31 AM CDT
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
All 29 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 63 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS73 KFGF 151923 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 223 PM CDT SUN MAY 15 2011 ...SOME FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS WILL SET THE STAGE FOR SOME SCATTERED FROST BY MONDAY MORNING. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027>030-038-039- 049-052-053-161300- /O.NEW.KFGF.FR.Y.0001.110516T0900Z-110516T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 223 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * SCATTERED FROST IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. * TEMPERATURES WILL FALL TO 32 TO 36 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
773 WWUS73 KFGF 160753 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 253 AM CDT MON MAY 16 2011 ...SOME PATCHY FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS WILL SET THE STAGE FOR SOME PATCHY FROST MAINLY IN NORTHWEST MINNESOTA INTO EARLY THIS MORNING. MNZ001>005-007-008-013>015-022-027>032-040-NDZ008-016-027>030-038- 039-049-052-053-160900- /O.CAN.KFGF.FR.Y.0001.110516T0900Z-110516T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER...GRAFTON... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 253 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. ALTHOUGH THERE MAY BE SOME VERY LOCALIZED PATCHY FROST THIS MORNING IN SHELTERED AREAS...THE THREAT OF WIDESPREAD FROST HAS ENDED. $$ MNZ006-009-016-017-023-024-161300- /O.CON.KFGF.FR.Y.0001.110516T0900Z-110516T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 253 AM CDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * SCATTERED FROST IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. * TEMPERATURES WILL FALL TO 32 TO 36 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DK
821 WWUS73 KFGF 161231 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 731 AM CDT MON MAY 16 2011 ...THE THREAT FOR FROST HAS ENDED... .TEMPERATURES HAVE RISEN TO NEAR 40 ACROSS THE REGION...AND THE THREAT FOR FROST HAS ENDED. MNZ006-009-016-017-023-024-161345- /O.CAN.KFGF.FR.Y.0001.000000T0000Z-110516T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 731 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN TO NEAR 40 ACROSS THE REGION...AND THE THREAT FOR FROST HAS ENDED. $$ DK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 15, 2:10 PM CDT, 13 minutes earlier.
Area forecast discussion, May 15, 2:10 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
210 PM CDT SUN MAY 15 2011
.SHORT TERM...
THE MAIN FORECAST CHALLENGE THROUGHOUT THE SHORT TERM WILL BE
TEMPS. NO REAL MODEL PREFERENCE FOR TEMPS SO WILL COMPROMISE WITH
A BLEND.
TONIGHT...NOT A CLOUD LEFT IN THE SKY THIS AFTERNOON AND IT SHOULD
STAY THAT WAY TONIGHT. SFC HIGH OVER SOUTHERN MANITOBA WILL SLOWLY
DRIFT OVER THE FA AND SETTLE OVER CENTRAL MN BY MONDAY MORNING.
THIS WILL BRING A PERIOD OF PRETTY LIGHT WINDS BY SUNDOWN THROUGH
THE OVERNIGHT HOURS. WITH CLEAR SKIES AND LIGHT WINDS TEMPS SHOULD
FALL QUICKLY. SFC DEW POINTS THIS AFTERNOON ARE QUITE DRY RANGING
IN THE MID 20S TO LOW 30S. THINK TEMPS SHOULD FALL TOWARDS THESE
READINGS ESPECIALLY OVER OUR EASTERN FA FROM KBDE TO KSAZ. THINK
ALONG THE RED RIVER VALLEY TEMPS WILL STAY IN THE 34/36F RANGE
AND THEN WILL BE JUST A TAD WARMER OUT TOWARD KDVL. OF COURSE SOME
OF THE LARGER CITIES WILL SHOW URBAN HEAT ISLAND EFFECTS AND STAY
WARMER THAN THEIR AIRPORTS. WILL GO AHEAD AND ISSUE A FROST
ADVISORY FOR AREAS ALONG THE RED RIVER VALLEY AND ON INTO OUR MN
FA. THINK IT WILL BE A MARGINAL ADVISORY BUT IN SITUATIONS LIKE
THESE MINS CAN BE HIGHLY VARIABLE. WITH SPRING GARDEN PLANTING AND
GREENHOUSES GETTING PUT OUT THINK IT IS BEST TO SIDE WITH CAUTION
TOO.
MON-WED...THIS PERIOD LOOKS TO BE DOMINATED BY AN OMEGA BLOCK FOR
THE MOST PART. THE WEST COAST TROUGH WILL TRY TO MAKE ITS WAY A
BIT FURTHER EAST BY LATE IN THE PERIOD WHICH SHOULD ONLY MEAN SOME
INCREASING CLOUDS POSSIBLE BY WED. OTHERWISE THE PERIOD SHOULD SEE
LOTS OF SUN AND TEMPS GETTING BACK TO NEAR NORMAL.
.LONG TERM [WED NIGHT-SUNDAY]...
THE FIRST PART OF THE EXTENDED PERIOD SHOULD BE RELATIVELY QUIET AS
THE BLOCKY PATTERN FINALLY BEGINS TO MORE EAST. MEDIUM RANGE MODELS
ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER LOW STAYING WELL TO OUR
SOUTH AND WEST THROUGH WEDNESDAY NIGHT AND THURSDAY. THEN THE
TRANQUIL WEATHER COMES TO AN END AS ALL START TO EJECT THE LARGE
UPPER LOW OVER THE WESTERN CONUS TOWARDS THE PLAINS. THE GFS AND
ECMWF START TO LIFT THE UPPER SYSTEM NORTHWARD BY FRIDAY. THE 00Z
GEM KEPT THE SYSTEM FURTHER SOUTH...BUT THE 12Z RUN HAS COME MORE
INTO AGREEMENT WITH THE OTHER DETERMINISTIC MODELS. BUMPED UP POPS
SLIGHTLY FOR FRIDAY IN THE SOUTH AND WEST.
ALL THE MODELS START TO EJECT THE UPPER SYSTEM NORTHWARD INTO THE
DAKOTAS BY THE WEEKEND...BRINGING SFC LOW PRESSURE...A WARM
FRONT...AND PLENTY OF PRECIP WITH IT. STILL A LOT OF UNCERTAINTIES
WITH TIMING AND PLACEMENT...SO KEPT POPS AROUND 30 PERCENT FOR NOW.
THE GFS AND ECWMF BOTH START BRINGING NEGATIVE SHOWALTERS INTO THE
CWA LATE SATURDAY AND INTO SUNDAY. INCLUDED AN ISOLATED THUNDER
MENTION FOR NOW AND MAY HAVE TO BUMP UP IF IT CONTINUES TO SEEM
UNSTABLE OVER THE WEEKEND. HIGH TEMPS SHOULD BE CLOSE TO SEASONAL
AVERAGES THROUGHOUT THE PERIOD...BUT LOWS COULD BE A BIT MORE MILD
AS CLOUDS AND PRECIP INCREASE WHEN THE UPPER SYSTEM MOVES INTO THE
AREA.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE UNDER CLEAR SKIES. NORTHEASTERLY WINDS
IN THE 10 TO 20 KT RANGE WILL BECOME LIGHT AND VARIABLE BY THIS
EVENING. CLEAR SKIES AND LIGHT WINDS WOULD NORMALLY BE IDEAL FOR
PATCHY FOG FORMATION...BUT WITH DRIER AIR MOVING IN FROM THE EAST
AND MODEL SOUNDINGS KEEPING LOW LAYERS DRY...DO NOT THINK THERE WILL
BE MUCH VIS RESTRICTIONS AT THIS TIME.
&&
.HYDROLOGY...
MODERATE TO MINOR FLOODING CONTINUES ACROSS THE RED RIVER
BASIN...WITH THE EXCEPTION OF WEST FARGO WHICH IS STILL IN MAJOR
CATEGORY.
DRY WEATHER IS ANTICIPATED THROUGH AT LEAST THU NIGHT...SO THIS
WILL ALLOW WATER LEVELS TO CONTINUE THEIR DECLINE.
AREAL FLOOD WARNINGS CONTINUE ALONG THE MAIN-STEM RED RIVER NORTH
OF OSLO TO THE CANADIAN BORDER...AND IN CASS COUNTY FROM KINDRED
TO HARWOOD. A FLOOD ADVISORY ALSO CONTINUES ACROSS THE DEVILS LAKE
BASIN. SEE SPECIFIC FLOOD STATEMENTS FOR MORE DETAILS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR NDZ008-016-
027>030-038-039-049-052-053.
MN...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR MNZ001>009-
013>017-022>024-027>032-040.
&&
GODON/JR/GROCHOCINSKIHazardous weather outlook, May 15, 5:58 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 558 AM CDT SUN MAY 15 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 558 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING CONTINUES IN THE RED RIVER VALLEY FROM FARGO NORTH TO PEMBINA...ALTHOUGH THE THREAT FOR FLOODING WILL CONTINUE TO ABATE THIS WEEK WITH DRY WEATHER AND FALLING RIVER LEVELS CONTINUING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
Nearby
Frost Advisories in Minnesota, 2011Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.